Alert archive / Montana / River Flood Warnings in 2011
River Flood Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Apr 12, 2011, 11:01 AM MDT for Blaine County, Montana. It took effect at Apr 14, 2011, 10:31 AM MDT. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 11:01 AM MDT (17:01 UTC)
- In effect from
- Apr 14, 2011, 10:31 AM MDT
- Expired
- Apr 24, 2011, 8:00 PM MDT
- In force
- 10 days
- Issued by
- NWS Great Falls, MT
- Flood severity
- Moderate
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 174 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Milk River near Harlem (HRLM8).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06154100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS45 KTFX 121701 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1101 AM MDT TUE APR 12 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM . WARMING TEMPERATURES AND SPRING SNOWMELT ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECASTS FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECT THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET BY WEDNESDAY MORNING. RIVER LEVELS ARE PROJECTED TO CONTINUE TO RISE...REACHING MODERATE FLOOD STAGE BY NEXT TUESDAY MORNING...AND POSSIBLY REACHING AS HIGH AS 24 FEET. HISTORICAL FLOOD RECORDS INDICATE THAT AT 24 FEET THERE CAN BE POSSIBLE FLOODING OF HOMES AND STREETS IN HARLEM AND CHINOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-130801- /O.NEW.KTFX.FL.W.0003.110413T1330Z-000000T0000Z/ /HRLM8.2.ER.110413T1330Z.110421T0000Z.000000T0000Z.NO/ 1101 AM MDT TUE APR 12 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE MILK RIVER NEAR HARLEM. * FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM TUESDAY THE STAGE WAS 19.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 22.3 FEET BY THURSDAY EVENING. $$
6 follow-up statements
401 WGUS85 KTFX 131755 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1155 AM MDT WED APR 13 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM .WARMING TEMPERATURES AND SPRING SNOWMELT ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE MILK RIVER AT HARLEM IS PROJECTED WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET AFTER MIDNIGHT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-140855- /O.CON.KTFX.FL.W.0003.110413T1755Z-000000T0000Z/ /HRLM8.1.RS.110414T0618Z.110418T1800Z.110420T0600Z.NO/ 1155 AM MDT WED APR 13 2011 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM WEDNESDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 21.6 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. $$
260 WGUS85 KTFX 141103 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT THU APR 14 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM .WARMING TEMPERATURES...SPRING SNOWMELT AND ADDITIONAL PRECIPITATION ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET THIS MORNING. THE RIVER LEVEL IS PROJECTED TO CONTINUE TO GRADUALLY RISE...POSSIBLY REACHING AS HIGH AS 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-150203- /O.CON.KTFX.FL.W.0003.000000T0000Z-000000T0000Z/ /HRLM8.1.RS.110414T1800Z.110418T1800Z.000000T0000Z.NO/ 500 AM MDT THU APR 14 2011 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELED. * AT 4:30 AM THURSDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY NEXT WEEK. $$
559 WGUS85 KTFX 141631 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1031 AM MDT THU APR 14 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM . WARMING TEMPERATURES...SPRING SNOWMELT AND ADDITIONAL PRECIPITATION ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-150731- /O.CON.KTFX.FL.W.0003.110414T1631Z-000000T0000Z/ /HRLM8.1.RS.110415T1800Z.110418T1800Z.000000T0000Z.NO/ 1031 AM MDT THU APR 14 2011 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM THURSDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 21.7 FEET BY MONDAY EARLY AFTERNOON. $$
816 WGUS85 KTFX 150231 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 831 PM MDT THU APR 14 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM . WARMING TEMPERATURES...SPRING SNOWMELT AND ADDITIONAL PRECIPITATION ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-151731- /O.CON.KTFX.FL.W.0003.000000T0000Z-000000T0000Z/ /HRLM8.1.RS.110415T1800Z.110418T1800Z.000000T0000Z.NO/ 831 PM MDT THU APR 14 2011 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM THURSDAY THE STAGE WAS 20.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY MONDAY AFTERNOON. $$
096 WGUS85 KTFX 151537 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 937 AM MDT FRI APR 15 2011 ...THE FLOOD WARNING IS NOW IN EFFECT FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM . WARMING TEMPERATURES...RESULTING IN A GRADUAL SPRING SNOWMELT...COMBINED WITH ADDITIONAL PERIODS OF PRECIPITATION...ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-160637- /O.CON.KTFX.FL.W.0003.000000T0000Z-110425T0200Z/ /HRLM8.1.RS.110416T1536Z.110418T1800Z.110424T1200Z.NO/ 937 AM MDT FRI APR 15 2011 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM. * UNTIL SUNDAY APRIL 24...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM FRIDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$
814 WGUS85 KTFX 160246 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 845 PM MDT FRI APR 15 2011 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... MILK RIVER NEAR HARLEM . WARM TEMPERATURES...RESULTING IN GRADUAL SNOWMELT...COMBINED WITH ADDITIONAL PERIODS OF PRECIPITATION...ARE CAUSING THE LEVEL OF THE MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET BY LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-161745- /O.CON.KTFX.FL.W.0003.000000T0000Z-110425T0200Z/ /HRLM8.1.RS.110416T1536Z.110418T1800Z.110424T1200Z.NO/ 845 PM MDT FRI APR 15 2011 THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM. * UNTIL SUNDAY APRIL 24...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM FRIDAY THE STAGE WAS 20.05 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Apr 12, 9:56 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 12, 9:56 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 956 AM MDT TUE APR 12 2011 .UPDATE... TODAY... WEAK HIGH PRESSURE IS BUILDING OVER THE REGION AND THE AIRMASS IS GENERALLY DRY. SLIGHTLY UNSTABLE CONDITIONS WILL ALLOW FOR SOME AFTERNOON SHOWER DEVELOPMENT ACROSS THE SOUTHWEST ZONES. HAVE DROPPED POPS FOR THIS MORNING AND ALSO RAISED TEMPS SLIGHTLY. ZELZER && .AVIATION... UPDATED 1110Z. VFR CONDITIONS WILL GENERALLY CONTINUE ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH AT LEAST 12Z WEDNESDAY...UNLESS OTHERWISE STATED BELOW. A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MOVE INTO THE AREA DURING THE PERIOD...BUT THE RESULTING WESTERLY FLOW ALOFT WILL BRING MID LEVEL MOISTURE INTO THE AREA BY THIS AFTERNOON. THIS WILL MOSTLY BRING MID LEVEL CLOUDINESS TO THE AREA THROUGH TONIGHT...BUT A FEW SHOWERS MAY DEVELOP BY AFTERNOON AND OBSCURE MOUNTAIN TOPS. THERE IS ALSO A POSSIBILITY THAT SHOWERS MAY DEVELOP OVER PORTIONS OF SOUTHWEST (KBZN) AND CENTRAL (KLWT) MONTANA THIS AFTERNOON DUE TO DAYTIME HEATING. THERE IS ONLY A SLIGHT CHANCE OF OCCASIONAL MVFR CEILINGS AT THE KBZN TERMINAL. A WEAK SURFACE BOUNDARY WILL ALSO MOVE SOUTH THROUGH MONTANA THIS AFTERNOON...SHIFTING SURFACE WINDS MORE EASTERLY BY EARLY THIS EVENING. COULSTON && .PREV DISCUSSION... /ISSUED 510 AM MDT TUE APR 12 2011/ TODAY THROUGH THURSDAY EVENING...CLEAR TO PARTLY CLOUDY SKIES COVER MUCH THE HILINE...CENTRAL...AND SOUTHWEST MT THIS MORNING AS UPPER LEVEL TROF THAT BROUGHT CLOUDS AND SCATTERED PRECIPITATION YESTERDAY HAS MOVED WELL DOWNSTREAM INTO ERN MONTANA. WEAK RIDGING WILL MOVE ACROSS OUR AREA TODAY...PRODUCING DRY...COOL AND LESS WINDY CONDITIONS OVER MOST OF THE REGION. EXCEPTION WILL BE AREA AROUND WEST YELLOWSTONE/MONIDA PASS WHICH WILL SEE MORE CLOUD COVER AND A CHANCE OF SNOW SHOWERS THIS AFTN/EVE. COOL AIRMASS USHERED IN BY YESTERDAY'S COLD FRONT WILL KEEP HIGH TEMPS IN THE UPPER 40S TO LOW 50S TODAY. FORECAST MODELS REMAIN IN VERY GOOD AGREEMENT IN PUSHING THE HIGH PRESSURE RIDGE EASTWARD TONIGHT TO THE MT/DAKOTAS BORDER BY MIDDAY WED. CLOSE ON THE HEELS OF THE DEPARTING RIDGE WILL BE THE NEXT PACIFIC WEATHER SYSTEM WHICH IS JUST REACHING THE PACNW COAST THIS MORNING. LATEST MODEL SOLUTIONS HAVE SLOWED THE ARRIVAL OF THE PACIFIC TROF SLIGHTLY WITH LEADING EDGE OF ITS PRECIPITATION NOT REACHING THE CONTINENTAL DIVIDE UNTIL WED EVE AND THEN MOVING ACROSS THE GREAT FALLS CWA WED NIGHT THRU EARLY AFTN ON THURS. WARM SOUTHERLY FLOW AHEAD OF THIS SYSTEM SHOULD ALLOW PRECIPITATION TO BEGIN AS VALLEY RAIN/MTN SNOW AND THEN CONVERT TO RAIN/SNOW MIX AND ALL SNOW FOR THE LOWER ELEVATIONS DURING THE OVERNIGHT PERIOD. CURRENT FORECAST SNOW TOTALS INDICATE ADVISORIES MAY BE NEEDED FOR SOME OF THE PASS ROADS ABOVE 6000 FT...WHILE VALLEY/PLAINS LOCATIONS SHOULD ONLY SEE AROUND AN INCH OR TWO OF WET SNOW. WE SHOULD SEE SOME PARTIAL CLEARING ON THURS AFTN AS BULK OF SYSTEM'S MOISTURE AND ENERGY EXITS INTO ERN MT AND STRONG WESTERLY DOWNSLOPE WINDS DEVELOP OVER CENTRAL AND NORTH CENTRAL COUNTIES. RESIDUAL SHOWERS WILL REMAIN OVER THE ROCKY MTN FRONT AND SOUTHWEST COUNTIES THROUGH THURS EVE. AFOREMENTIONED SOUTHERLY FLOW WILL ALLOW HIGH TEMPS TO REBOUND INTO LOW-MID 50S TOMORROW BUT DROP BACK INTO THE MID 40S ON THURS DUE TO THE WIDESPREAD CLOUD COVER AND PRECIP OF THE PACIFIC TROF. WARANAUSKAS THURSDAY NIGHT THROUGH TUESDAY...THE UPPER LEVEL TROUGH OF LOW PRESSURE IS FORECAST TO MOVE EAST OF THE AREA THURSDAY NIGHT AS AN UPPER LEVEL SHORTWAVE RIDGE OF HIGH PRESSURE MOVES IN BEHIND IT. THIS WILL KEEP A CHANCE OF SHOWERS IN THE MOUNTAINS AND ACROSS THE EASTERN PORTION OF THE TFX CWA (IN THE IMMEDIATE WAKE OF THE TROUGH)...BUT INCREASING DOWNSLOPING WESTERLY WINDS WILL KEEP THE EAST SLOPES OF THE ROCKIES DRY. FOR FRIDAY THROUGH SUNDAY...THE FLOW ALOFT WILL BE MORE WESTERLY AND ANTICYCLONIC AS A VERY BROAD UPPER LEVEL RIDGE DEVELOPS OVER THE WESTERN UNITED STATES. THIS WILL ALLOW TEMPERATURES TO WARM UP TO NEAR OR SLIGHTLY ABOVE NORMAL BY SUNDAY. HOWEVER...THE FLOW ALOFT WILL BE QUITE MOIST WITH WEAK EMBEDDED DISTURBANCES...WHILE WESTERLY DOWNSLOPE SURFACE WINDS WILL GENERALLY PERSIST. WILL THEREFORE KEEP A CHANCE OF SHOWERS OVER THE MOUNTAINS AND A SLIGHT CHANCE OVER THE PLAINS DURING THIS TIME...AS THE DISTURBANCES ARE NOT VERY STRONG. AN UPPER LEVEL SHORTWAVE TROUGH OF LOW PRESSURE WILL THEN MOVE THROUGH THE AREA MONDAY THROUGH TUESDAY...COOLING TEMPERATURES TO SLIGHTLY BELOW NORMAL ONCE AGAIN WITH A CONTINUED CHANCE OF SHOWERS. WILL CONTINUE TO MONITOR THE EVOLUTION OF THIS SYSTEM...AS IT HAS THE POTENTIAL TO BRING INCREASED MOISTURE (AND CONSEQUENTLY MORE PRECIPITATION) TO THE AREA. COULSTON && .HYDROLOGY... LATEST RIVER FORECAST PROJECTS THAT THE MILK RIVER AT HARLEM MAY RISE ABOVE FLOOD STAGE EARLY FRIDAY MORNING. RIVER LEVELS ARE EXPECTED TO CONTINUE RISING TO MODERATE FLOOD STAGE BY NEXT TUESDAY AND COULD TOP OUT AS HIGH AS 24 FEET BY NEXT WEDNESDAY. A FLOOD WATCH HAS BEEN ISSUED FOR THIS RIVER POINT WITH THE POTENTIAL FOR A WARNING TO BE ISSUED IN THE NEXT FEW DAYS. HILL AND BLAINE COUNTY OFFICIALS REPORT THAT SEVERAL STREAMS AND CREEKS HAVE OVERFLOWED THEIR BANKS. LOW LAND FLOODING HAS BEEN REPORTED...AS WELL AS FLOODING OF SOME ROADS. AFTER MONDAYS HIGHS IN THE 60S BUT CLOSER TO 50 OVER SNOW COVERED AREAS...TEMPERATURES ARE EXPECTED TO BE COOLER TUESDAY. AREAL FLOOD ADVISORIES FOR THESE COUNTIES REMAIN IN EFFECT THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 29 54 33 / 0 0 20 80 CTB 48 27 50 32 / 0 0 20 80 HLN 52 29 54 32 / 10 0 40 80 BZN 52 29 56 31 / 10 10 40 80 WEY 39 21 42 25 / 40 20 60 80 DLN 50 28 51 29 / 10 0 40 80 HVR 51 29 51 34 / 0 0 10 80 LWT 47 28 49 32 / 0 0 20 80 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR THE MILK RIVER AT HARLEM IN BLAINE COUNTY UNTIL FURTHER NOTICE. AREAL FLOOD ADVISORY UNTIL 9 AM MDT SATURDAY HILL. AREAL FLOOD ADVISORY UNTIL 3 PM MDT SATURDAY BLAINE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 12, 5:30 AM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT TUE APR 12 2011 MTZ047-131045- BLAINE- 439 AM MDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN ISSUED FOR THE MILK RIVER AT HARLEM. A FLOOD ADVISORY IS ALSO IN EFFECT FOR BLAINE COUNTY THROUGH THIS AFTERNOON. AN EXTENSION TO THE ADVISORY MAY BE NEEDED AS SNOW MELT CONTINUES TO WORK ITS WAY INTO LOCAL STREAM AND RIVER BASINS...CAUSING MINOR FLOODING OF RURAL LANDS AND LOCAL ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FLOOD WATCH FOR THE MILK RIVER AT HARLEM REMAINS IN EFFECT UNTIL FURTHER NOTICE. THE RIVER IS CURRENTLY PROJECTED TO REACH FLOOD STAGE ON FRIDAY AFTERNOON. A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF RAIN WEDNESDAY EVENING THAT WILL CHANGE TO RAIN SNOW MIX AND LIGHT SNOW LATE WEDNESDAY NIGHT. ACCUMULATIONS OF AROUND ONE INCH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED ALONG THE MILK RIVER AND ITS TRIBUTARIES. REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED AND SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS. MTZ011-131045- HILL- 439 AM MDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD ADVISORY IS IN EFFECT FOR HILL COUNTY THROUGH THIS MORNING. AN EXTENSION TO THE ADVISORY MAY BE NEEDED AS SNOW MELT CONTINUES TO WORK ITS WAY INTO LOCAL STREAM AND RIVER BASINS...CAUSING MINOR FLOODING OF RURAL LANDS AND LOCAL ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF RAIN WEDNESDAY EVENING THAT WILL CHANGE TO RAIN SNOW MIX AND LIGHT SNOW LATE WEDNESDAY NIGHT. ACCUMULATIONS OF AROUND ONE INCH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AND IMPACTS...INCLUDING FLOOD CONDITIONS...TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS. MTZ008>010-012>015-044>046-048>055-131045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 530 AM MDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW WEDNESDAY EVENING. PRECIPITATION WILL CHANGE TO RAIN SNOW MIX AND LIGHT SNOW LATE WEDNESDAY NIGHT. SNOW TOTALS IN THE LOWER ELEVATIONS WILL BE AROUND 1 TO 2 INCHES. SOME LOCATIONS ABOVE 6000 FEET MAY REQUIRE ISSUANCE OF WINTER WEATHER HIGHLIGHTS FOR HEAVIER SNOWFALL. WINDS WILL ALSO BECOME GUSTY ALONG THE ROCKY MOUNTAIN FRONT...THE HIGHLINE AREA...AND MUCH OF CENTRAL MONTANA ON THURSDAY AFTERNOON WITH WIND GUSTS REACHING 4O TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AND IMPACTS TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS.
Nearby
River Flood Warnings in Montana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.